Mississippi, 2025

Damaging Winds in Mississippi, July 29, 2025

July 29, 2025 · NWS LIX · 2 events in 1 county or zone

Scattered strong to severe thunderstorms developed across southeast Louisiana and southern Mississippi on July 29, 2025, along a weak boundary. In Pearl River County, MS, numerous trees were snapped or uprooted near Caesar, with a house losing shingles, an outbuilding destroyed, and several large pecan trees downed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$107,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Scattered strong to severe thunderstorms developed across southeast Louisiana and southern Mississippi on July 29, 2025, along a weak boundary. In Pearl River County, MS, numerous trees were snapped or uprooted near Caesar, with a house losing shingles, an outbuilding destroyed, and several large pecan trees downed. Additional damage was reported in Hammond, LA, where thunderstorm winds downed a tree along Old Covington Highway. Over the waters, the SHBL1 station on Lake Borgne measured a wind gust of 51 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 29, 2:28 PM CST, 52 minutes earlier.

Area forecast discussion, Jul 29, 2:28 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
328 PM CDT Tue Jul 29 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Wednesday night)
Issued at 326 PM CDT Tue Jul 29 2025

A broad upper level ridge is vaguely centered near the OK/AR region
and is expanded across the nearly the entire southern half of the
country. It has been and will continue to slowly retrograde westward
today. That puts the southeastern US right on the southeastern
periphery of the high. This time of year with such strong daytime
heating, minimal decreases in subsidence are still it takes for storms
to develop and thats what we're seeing this afternoon. CAMs are in
pretty good agreement that the eastern half of the CWA will see the
bulk of afternoon and evening convection as storms roll in from the
northeast. No surprise looking at BFR soundings that DCAPE is high
from inverted V profile and ample instability aloft. Strong to
marginally severe downdrafts will be the main concerns with more
robust cells. Its a bit more uncertain during the overnight period
as to whether new storms develop in the 06-14Z timeframe. Then, some
models keep convection offshore while others are more widespread to
inland parts of the CWA.

That uncertainty carries over into Wednesday. Heat advisory was re-
issued for Wed under the assumption that convection will be minimal.
If storms persist will into the morning hours, temps may not recover
fast enough for heat indicies to reach above 107.

MEFFER
&&

.LONG TERM...
(Thursday through Monday night)
Issued at 326 PM CDT Tue Jul 29 2025

A broad upper level trough will spread south from Canada across the
northeastern US Thursday through Friday night. This will drastically
erode the eastern side of the upper ridge aloft and thus reduce
subsidence substantially. Forecast POPs Thurs onward is pretty much
what you'd expect this time of year without strong ridge overhead...
high rain chances with the potential for small scale localized
flooding in the afternoons. It'll still be fairly hot but coverage
will most likely start too early in the day and be too widespread
for the need for a heat advisory.

MEFFER
&&

.AVIATION...
(18Z TAFS)
Issued at 326 PM CDT Tue Jul 29 2025

VFR conditions generally still in place across the region this
afternoon even as CU field begins to spread southward from MS.
Ceilings range from just above 3kft to several thousand feet. The
most likely appreciable impact at terminals this afternoon would come
from developing showers and storms. Coverage will likely increase
for terminals southeast of a KMCB to KHUM line. Therefore, the
terminals in that area have been updated with the 18Z TAF issuance
to account for storm potential this afternoon and evening.

MEFFER
&&

.MARINE...
Issued at 326 PM CDT Tue Jul 29 2025

Pressure gradient remains quite low across the Gulf. That'll allow
for mesoscale features such as differential heating and convective
outflow drive wind speeds and directions. Some storms could easily
produce gale force gusts, especially in the daytime hours. It's not
until late week before surface ridge develops in the southeastern
Gulf and promotes consistent gradient flow.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  93  73  93 /  40  70  30  60
BTR  77  94  76  94 /  50  70  40  60
ASD  75  93  75  93 /  60  60  30  70
MSY  80  94  79  94 /  70  80  30  70
GPT  77  93  78  93 /  50  70  30  60
PQL  75  93  76  93 /  60  70  30  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
     046>048-056-059-064>071-088>090.

     Heat Advisory from 10 AM to 7 PM CDT Wednesday for LAZ034>037-
     039-046>048-056>060-064-065-070-071-076>090.

GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
     083>085.

     Heat Advisory from 10 AM to 7 PM CDT Wednesday for MSZ068>071-
     077-083>088.

GM...None.
&&

SHORT TERM...KLG
LONG TERM....KLG
AVIATION...KLG
MARINE...KLG

In the hours before

Special weather statement, Jul 29, 1:36 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
236 PM CDT Tue Jul 29 2025

LAZ039-292000-
Washington LA-
236 PM CDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WASHINGTON
PARISH THROUGH 300 PM CDT
...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Franklinton, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 8992 3081 9029 3082 9029 3100 9018
      3100 8992
TIME...MOT...LOC 1936Z 002DEG 17KT 3095 9005

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Jul 29, 2:09 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CDT Tue Jul 29 2025

LAZ039-079-081-292100-
Washington LA-Central Tangipahoa LA-Northern St. Tammany LA-
309 PM CDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN ST.
TAMMANY, EAST CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES
THROUGH 400 PM CDT
...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm near
Enon, or near Franklinton, moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Covington, Franklinton, Abita Springs, Folsom, and Enon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3081 9001 3042 9002 3055 9038 3071 9029
      3071 9026 3074 9025 3075 9026 3086 9020
TIME...MOT...LOC 2009Z 012DEG 17KT 3076 9014

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TJS
Special weather statement, Jul 29, 2:28 PM CST, 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
328 PM CDT Tue Jul 29 2025

MSZ077-083-084-086-087-292115-
Southern Harrison MS-Northern Hancock MS-Southern Hancock MS-
Pearl River MS-Northern Harrison MS-
328 PM CDT Tue Jul 29 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HARRISON,
NORTHEASTERN HANCOCK AND PEARL RIVER COUNTIES THROUGH 415 PM CDT
...

At 327 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Poplarville to
D'iberville. Movement was southwest at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gulfport, Biloxi, Long Beach, Poplarville, Diamondhead, Saucier,
Lyman, Crossroads, Mcneil, Kiln, and Gulfport Airport.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 19 and 44.
 Interstate 59 in Mississippi between mile markers 10 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3065 8934 3065 8925 3068 8924 3067 8889
      3036 8895 3030 8921 3071 8984 3079 8982
      3083 8978 3085 8979 3086 8977 3090 8978
      3092 8975 3098 8973 3101 8969 3101 8951
      3098 8947 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 2027Z 031DEG 22KT 3092 8962 3046 8892

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Jul 29, 2:34 PM CST, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
334 PM CDT Tue Jul 29 2025

LAZ037-039-071-081-292100-
Washington LA-Central Tangipahoa LA-St. Helena LA-
Northern Tangipahoa LA-
334 PM CDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
HELENA, NORTHERN TANGIPAHOA AND WEST CENTRAL WASHINGTON PARISHES
THROUGH 400 PM CDT
...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wilmer, or 11 miles northeast of Amite, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amite, Amite City, Roseland, and Wilmer.

This includes Interstate 55 in Louisiana between mile markers 46 and
55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3095 9035 3082 9019 3054 9038 3079 9062
TIME...MOT...LOC 2034Z 031DEG 12KT 3082 9034

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TJS
Special weather statement, Jul 29, 3:12 PM CST, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
412 PM CDT Tue Jul 29 2025

LAZ079-MSZ077-083-292200-
Northern St. Tammany LA-Northern Hancock MS-Pearl River MS-
412 PM CDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL ST.
TAMMANY PARISH, NORTHWESTERN HANCOCK AND SOUTHERN PEARL RIVER
COUNTIES THROUGH 500 PM CDT
...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mcneil, or 10 miles northeast of Picayune, moving south at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Picayune and Mcneil.

This includes the following Interstates...
 Interstate 59 in Louisiana between mile markers 9 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3073 8945 3042 8949 3040 8967 3047 8986
      3080 8962
TIME...MOT...LOC 2112Z 022DEG 22KT 3066 8960

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TJS

The radar

The Hammond radar (KHDC), 82 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
July 29, 3:20 PM CST
Where
Pearl River County, 1.5 mi NNW of Caesar
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Public
Coordinates
30.600, -89.560

Trees snapped and uprooted around Caesar, MS.

Thunderstorm Wind, Pearl River

When
July 29, 3:23 PM CST
Where
Pearl River County, 3.29 mi NNE of La Row
Measured
52 kt (60 mph) estimated gust
Property damage
$95,000
Reported by
Emergency Manager
Coordinates
30.620, -89.590

Significant shingle loss to one house, an outbuilding completed destroyed, and multiple Pecan trees down, some over 36 inches in diameter.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286888, 1286889.